Indices in a Number Field
Journal de Théorie des Nombres de Bordeaux, Volume 29 (2017) no. 1, pp. 201-216.

Let K be a number field, A be its ring of integers and p be a prime number. In this paper, we define a function μ K (p) which counts the number of θ ¯A/pA such that the index of θ is divisible by p. We give as well an explicit formula for it. Moreover, we show that the value of μ K (p) determines in some cases the splitting type of p in K.

Soient K un corps de nombres, A son anneau des entiers et p un nombre premier. Nous définissons une fonction μ K (p) qui compte le nombre de θ ¯A/pA d’indice multiple de p tout en en donnant une formule explicite. De plus, nous montrons que la valeur de μ K (p) détermine dans certains cas le type de décomposition de p dans K.

Received:
Accepted:
Published online:
DOI: 10.5802/jtnb.976
Classification: 11R04,  12Y05
Keywords: Dedekind theorem, Common factor of indices.
Mohamed Ayad 1; Rachid Bouchenna 2; Omar Kihel 3

1 Laboratoire de Mathématiques Pures et Appliquées Université du Littoral 62228 Calais, France
2 Laboratoire d’Arithmétique, Codage et Combinatoire Université des Sciences et Technologies Houari Boumediène 16324 El Alia, Alger, Algeria
3 Department of Mathematics Brock University Ontario, Canada L2S 3A1, Canada
@article{JTNB_2017__29_1_201_0,
     author = {Mohamed Ayad and Rachid Bouchenna and Omar Kihel},
     title = {Indices in a {Number} {Field}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {201--216},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {29},
     number = {1},
     year = {2017},
     doi = {10.5802/jtnb.976},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.976/}
}
TY  - JOUR
TI  - Indices in a Number Field
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2017
DA  - 2017///
SP  - 201
EP  - 216
VL  - 29
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.976/
UR  - https://doi.org/10.5802/jtnb.976
DO  - 10.5802/jtnb.976
LA  - en
ID  - JTNB_2017__29_1_201_0
ER  - 
%0 Journal Article
%T Indices in a Number Field
%J Journal de Théorie des Nombres de Bordeaux
%D 2017
%P 201-216
%V 29
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.976
%R 10.5802/jtnb.976
%G en
%F JTNB_2017__29_1_201_0
Mohamed Ayad; Rachid Bouchenna; Omar Kihel. Indices in a Number Field. Journal de Théorie des Nombres de Bordeaux, Volume 29 (2017) no. 1, pp. 201-216. doi : 10.5802/jtnb.976. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.976/

[1] M Ayad; O. Kihel Common Divisors of values of Polynomials and Common Factors of Indices in a Number Field, Inter. J. Number Theory, Volume 7 (2011) no. 5, pp. 1173-1194 | Article

[2] L. Carlitz On abelian fields, Trans. Amer. Math. Soc., Volume 35 (1933), pp. 505-517 | Article

[3] L. Carlitz A note on common index divisors, Proc. Amer. Math. Soc., Volume 3 (1952), pp. 688-692 | Article

[4] P Erdős; J. Selfridge The product of consecutive integers is never a power, Illinois, J. Math., Volume 19 (1975), pp. 292-301

[5] M. Hall Indices in cubic fields, Bull. Amer. Math. Soc., Volume 43 (1937), pp. 104-108 | Article

[6] H. Hancock Foundations of the theory of algebraic numbers. Vol. II.: The general theory., Dover Publications, 1964, xxvi+654 pages

[7] T. Nagell Quelques résultats sur les diviseurs fixes de l’index des nombres entiers d’un corps algébrique, Ark. Mat., Volume 6 (1966), pp. 269-289 | Article

[8] B. K. Spearman; K. S. Williams Cubic fields with index 2, Monatsh. Math., Volume 134 (2002) no. 4, pp. 331-336 | Article

[9] B. K. Spearman; K. S. Williams The index of a Cyclic Quartic field, Monatsh. Math., Volume 140 (2003) no. 1, pp. 19-70 | Article

[10] E. Von Zylinski Zur Theorie der aussewescentlicher Discriminantenteiler algebraischer Korper, Math. Ann., Volume 73 (1913), p. 273-274 | Article

Cited by Sources: